Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 2, 2010, 1:46 AM MDT for San Miguel County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2010, 1:46 AM MDT (07:46 UTC)
- Expired
- Jul 2, 2010, 4:15 AM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 134 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910
WGUS55 KABQ 020746
FFWABQ
NMC047-021015-
/O.NEW.KABQ.FF.W.0009.100702T0746Z-100702T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
146 AM MDT FRI JUL 2 2010
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 415 AM MDT
* AT 143 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES NORTHEAST OF UPPER
COLONIAS...OR ABOUT 16 MILES WEST OF LAS VEGAS. THESE STORMS WERE
VERY SLOW MOVING...AND WAS IMPACTING THE TECOLOTE BURN SCAR. RADAR
INDICATES THAT TWO TO THREE INCHES OF RAIN HAS FALLEN OVER THE
AREA SINCE THURSDAY EVENING. THE POTENTIAL FOR FLASH FLOODING
CONTINUES ACROSS THE TECOLOTE BURN AREA...AND DOWNSTREAM ALONG
BLUE CREEK TOWARDS THE BLUE HAVEN CHURCH CAMP. UPPER TECOLOTE
CREEK...BULL CREEK...AND COW CREEK MAY ALSO BE FLOODING. THE PECOS
RIVER MAY EXPERIENCE SIGNIFICANT RISES. PERSONS CAMPING IN THIS
AREA SHOULD MOVE TO HIGHER GROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
&&
LAT...LON 3574 10570 3586 10531 3573 10513 3554 10528
3540 10555 3552 10571
$$
DPORTER1 follow-up statement
084
WGUS75 KABQ 021016
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 AM MDT FRI JUL 2 2010
NMC047-021027-
/O.EXP.KABQ.FF.W.0009.000000T0000Z-100702T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL-
416 AM MDT FRI JUL 2 2010
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN SAN MIGUEL
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3574 10570 3586 10531 3573 10513 3554 10528
3540 10555 3552 10571
$$
DPORTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 10:00 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 1, 10:00 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1000 PM MDT THU JUL 1 2010 .UPDATE...NAM GUIDANCE HAS COME INTO ALIGNMENT WITH MORE OF A HEAVY RAIN THREAT OVER SOUTHEASTERN PORTIONS OF THE CWA...AND LATEST GFS GUIDANCE IS STILL HITTING THIS AREA WITH HEFTY QPF AS WELL. DECIDED TO GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR SOUTH CENTRAL TO SOUTHEASTERN ZONES DUE TO INCREASED POTENTIAL FOR HEAVY RAINFALL. AM EXPECTING HEAVIEST RAINFALL TO DEVELOP SOUTHEAST OF A RUIDOSO TO CLOVIS LINE TONIGHT AND INTO FRIDAY NIGHT. AND THE POTENTIAL FOR FLOODING WILL BE ELEVATED IN CHAVES COUNTY WHERE MODERATE TO HEAVY RAINFALL HAS ALREADY FALLEN OVER THE PAST FEW DAYS. UPDATED ZONES WILL BE OUT SHORTLY. 52 && .PREV DISCUSSION...300 PM MDT THU JUL 1 2010... .WHILE AREA OF PRECIPITATION IN THE EASTERN PLAINS THIS MORNING WAS LIKELY ASSOCIATED WITH THE MCV WHICH TRACKED WWD INTO SE NM WEDNESDAY HAS BECOME LESS DEFINED...SHOWERS AND STORMS DEVELOPED OVER MOST OF THE HIGHER TERRAIN BY MIDDAY. WINDS ALOFT NOW GENERALLY SOUTHERLY WITH SPEEDS RELATIVELY MODEST. AS NOTED EARLIER...BIG JUMP IN PW VALUES THIS MORNING AT KABQ TO JUST OVER 1 INCH...AS OPPOSED TO THE .45 OF AN INCH WEDNESDAY EVENING. WHILE TPW PRODUCT INDICATES PW VALUES IN EXCESS OF 1.5 INCHES APPROACHING THE SOUTHEAST CORNER OF NM...RADARS TO OUR SOUTHEAST SUGGEST RAINFALL AMOUNTS...WHILE WIDESPREAD...ARE NOT EXCESSIVE AT THIS TIME. AS WELL...THE MAIN CIRCULATION CENTER OF ALEX WILL REMAIN WELL SOUTH OF NEW MEXICO. MODELS DON/T SEEM TO RATCHET UP MUCH POP WISE IN THE SOUTHEAST AND SOUTHCENTRAL...WHERE THE BETTER MOISTURE WOULD BE...AND WHERE SPOTTY 1-2 INCH RAINS HAVE FALLEN IN THE LAST COUPLE OF DAYS. ALL OF WHAT MOISTURE WE MAY GET FROM ALEX MAY DO IS GIVE THE INCOMING UPPER TROUGH SOMETHING MORE TO WORK WITH...ESPECIALLY SATURDAY/SATURDAY NIGHT...WHEN THERE COULD ALSO BE AT LEAST SOME POTENTIAL FOR HEAVY RAIN WEST OF THE CENTRAL MOUNTAIN CHAIN. THEREFORE HAVE DECIDED TO NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME...BUT HAVE CONTINUED PREVIOUS SHIFT/S TREND OF HEAVY RAIN IN THE WX GRIDS OVER THE SOUTHCENTRAL MOUNTAINS/SOUTHEAST AND EAST CENTRAL PLAINS. GFS/NAM SIMILAR IN STRONGLY DRYING OUT THE FORECAST AREA FROM WEST TO EAST SUNDAY AS THE TROUGH TRACKS THROUGH THE CENTRAL ROCKIES AND NORTHERN NEW MEXICO. MODELS SUGGEST THE WESTERLY LOW LEVEL WINDS MAY TEND TO SCOUR OUT SOME OF THE LOW LEVEL MOISTURE...TO WELL BELOW WHAT WOULD BE EXPECTED FOR THIS TIME OF YEAR. LOW LEVEL MOISTURE SHOULD RETURN BY NEXT TUESDAY AS A STRONGER FRONT PLUNGES INTO THE PLAINS THEN PUSHES INTO THE RIO GRANDE VALLEY TUESDAY NIGHT...AND POSSIBLY TO THE CONTDVD/ARIZONA BORDER. UNDER A RIDGE ALOFT...THIS SHOULD RESULT IN DAILY ROUNDS OF STORMS AT LEAST OVER AND NEAR THE HIGHER TERRAIN...ALTHOUGH POSSIBLY BELOW WHAT ONE WOULD HOPE FOR HEADING INTO MID JULY. .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS STILL SHOULD SLOWLY INCREASE INTO THE EARLY OR MID EVENING ACROSS MUCH OF N AND CENTRAL NM...BUT PERHAPS NOT AS MUCH AS EARLIER ANTICIPATED...ESPECIALLY WITH REGARDS TO SE AND E CENTRAL NM WHERE BY MID AND LATE MORNING IT APPEARED THAT CONVECTION WAS OFF TO AN EARLY AND FAIRLY IMPRESSIVE START. A MOIST SOUTH AND SOUTHEASTERLY FLOW WILL CONTINUE FOR AT LEAST A 48 TO 72 HOURS BEFORE SOME DRYING TAKES PLACE IN THE NW HALF OF THE STATE. MVFR AND MORE LOCALIZED IFR CONDITIONS WITH MOUNTAIN OBSCURATIONS WILL BE THE CASE IN ISOLATED HEAVIER TSRA ACROSS THE E AND TO A LESSER DEGREE THE W REST OF THIS AFTN AND EVENING. LARGER AREAS OF MFR AND SPOTTY IFR CIGS PLUS MT OBSCURATIONS WILL RETURN TONIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND POSSIBLY INTO PARTS OF THE UPPER AND LOWER RIO GRANDE VALLEY AND THE JEMEZ MTS. LOW CIGS AND MT OBSCURATION WILL LESSEN AS DAY PROGRESSES FRI...BUT AREAS SOUTHEAST OF ROUGHLY A KTCC TO RUIDOSO LINE MAY SEE MORE WIDESPREAD AND LONGER LASTING MVFR AND IFR CIGS FRI AS BETTER CHANCE OF SHOWERS AND STORMS ARRIVES THERE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. .FIRE WEATHER...FAIRLY RICH LOW LEVEL MOISTURE HAS ENVELOPED ABOUT ALL OF N AND CENTRAL NM...THOUGH ACROSS ABOUT THE NW THIRD OF THE STAY THE AIR ALOFT IS STILL DRY ENOUGH TO ALLOW HUMIDITY PERCENTAGES TO DROP INTO THE UPPER TEENS AND 20S. THUNDERSTORMS...MORE WET THAN DRY...WILL CONTINUE TO DEVELOP IN ISOLATED TO WIDELY SCATTERED FASHION ACROSS NW THIRD INTO THE EVENING...WHILE ELSEWHERE ALL STORMS WILL PRODUCE WETTING RAINS BUT WILL BE LOWEST IN NUMBER IN MUCH OF THE RIO GRANDE VALLEY AND MOST NUMEROUS JUST EAST OF THE CENTRAL MTN CHAIN. CONDITIONS TO BE PRETTY SIMILAR FRI THEN AN UPPER LEVEL TROUGH WILL APPROACH THE CENTRAL ROCKIES SAT AND BEGIN TO DRY OUT NW QUARTER OR THIRD OF NM SAT AND NW HALF TO TWO THIRDS BY SUN. THE MOST WIDESPREAD RAINS...IN THE FORM OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SHOULD OCCUR LATE FRI THROUGH SAT AS THE APPROACHING UPPER LEVEL TROUGH INTERACTS WITH THE TERRAIN AND ABUNDANT MOISTURE. AFTER LESS STORM ACTIVITY SUN AND MON... MAINLY ISOLATED COVERAGE BY MONDAY...AN UNSEASONABLY STRONG BACK DOOR COLD FRONT IS EXPECTED TO REACH NE NM TUESDAY OR TUESDAY NIGHT AS THE CENTER OF THE UPPER LEVEL HIGH MIGRATES OVER SW NM AND BRINGS NW FLOW ALOFT OVER NORTHEAST THIRD OF THE STATE. THIS WILL STEER STORMS THAT FORM OVER THE HIGH TERRAIN TOWARD THE EAST AND SOUTHEAST...MAKING THE MOUNTAINS...RIO GRANDE VALLEY AND THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN FAVORED FOR CONVECTION MID TO LATE WEEK NEXT WEEK. 43 && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 63 90 63 89 / 10 20 20 20 DULCE........................... 48 83 51 81 / 10 30 30 30 CUBA............................ 50 82 50 83 / 20 20 40 40 GALLUP.......................... 53 83 55 83 / 20 20 20 20 EL MORRO........................ 54 81 54 81 / 20 30 40 40 GRANTS.......................... 57 83 57 82 / 20 20 30 40 QUEMADO......................... 56 82 58 81 / 20 20 20 30 GLENWOOD........................ 61 89 59 87 / 20 20 20 30 CHAMA........................... 47 78 46 79 / 20 40 40 40 LOS ALAMOS...................... 55 81 53 82 / 20 20 30 40 PECOS........................... 51 77 52 81 / 30 20 40 30 CERRO/QUESTA.................... 49 80 50 80 / 20 30 20 30 RED RIVER....................... 41 72 40 73 / 30 30 30 30 ANGEL FIRE...................... 45 75 44 75 / 30 30 40 30 TAOS............................ 49 83 50 83 / 20 20 20 40 ESPANOLA........................ 56 83 57 85 / 10 20 20 30 SANTA FE........................ 55 83 54 83 / 30 20 20 40 SANTA FE AIRPORT................ 58 84 57 85 / 20 20 20 30 ALBUQUERQUE FOOTHILLS........... 60 84 63 85 / 20 20 20 30 ALBUQUERQUE HEIGHTS............. 65 85 64 86 / 20 20 20 30 ALBUQUERQUE VALLEY.............. 58 86 59 87 / 10 20 20 30 ALBUQUERQUE WEST MESA........... 59 85 60 87 / 10 20 20 30 LOS LUNAS....................... 60 85 60 88 / 10 20 20 30 RIO RANCHO...................... 60 86 61 87 / 10 20 20 30 SOCORRO......................... 60 85 58 87 / 20 30 20 30 SANDIA PARK/CEDAR CREST......... 53 77 51 75 / 30 30 30 30 MORIARTY/ESTANCIA............... 55 81 58 83 / 30 30 30 30 CLINES CORNERS.................. 56 76 55 80 / 30 30 40 40 GRAN QUIVIRA.................... 56 80 56 80 / 30 30 40 40 CARRIZOZO....................... 60 80 60 85 / 30 40 40 50 RUIDOSO......................... 57 74 54 74 / 60 50 50 50 CAPULIN......................... 54 80 54 82 / 30 10 30 30 RATON........................... 56 84 56 86 / 30 10 30 30 LAS VEGAS....................... 52 76 53 79 / 30 30 30 30 CLAYTON......................... 61 84 61 86 / 10 20 30 30 ROY............................. 59 78 59 82 / 30 20 30 30 CONCHAS......................... 61 82 62 85 / 30 30 30 30 SANTA ROSA...................... 61 82 62 85 / 30 30 30 30 TUCUMCARI....................... 64 83 66 87 / 30 40 30 30 CLOVIS.......................... 65 80 65 84 / 60 60 50 50 PORTALES........................ 65 80 66 84 / 60 70 50 50 FORT SUMNER..................... 64 80 64 84 / 50 50 30 40 ROSWELL......................... 66 76 66 81 / 80 70 40 50 PICACHO......................... 61 74 60 76 / 60 60 40 50 ELK............................. 59 71 58 73 / 70 70 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES... NMZ526-535>540. && 52
In the hours before
Local storm report, Jul 1, 10:22 PM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1022 PM MDT THU JUL 01 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 8 SSE SANTA FE 35.57N 105.90W
07/01/2010 SANTA FE NM FIRE DEPT/RESCUE
GARAGE WAS FLOODED IN ELDORADO.
&&
EVENT NUMBER ABQ1002084
SHOEMAKEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:39 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 66 min |
| Jul 1, 8:02 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 88 min |
| Jul 1, 8:19 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 116 min |
| Jul 1, 8:37 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 113 min |
| Jul 1, 9:09 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 111 min |
| Jul 1, 9:53 PM MDT | Flash Flood Warning | ABQ | San Miguel | 112 min |
| Jul 1, 9:54 PM MDT | Flash Flood Watch | ABQ | 48 hr | |
| Jul 1, 11:47 PM MDT | Flash Flood Warning | ABQ | San Miguel | 118 min |
| Jul 2, 12:01 AM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 119 min |
| Jul 2, 12:05 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 115 min |
| Jul 2, 1:21 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 114 min |
| Jul 2, 2:35 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 85 min |
| Jul 2, 2:44 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 91 min |
| Jul 2, 4:24 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 96 min |
| Jul 2, 5:05 PM MDT | Areal Flood Advisory | ABQ | Torrance | 55 min |
| Jul 2, 5:15 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, Union | 2 hr |
| Jul 2, 5:22 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 83 min |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.